Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 31, 2011, 4:33 PM EDT for Onslow County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 31, 2011, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 49 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS52 KMHX 312033
SVRMHX
NCC133-312115-
/O.NEW.KMHX.SV.W.0060.110731T2033Z-110731T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CATHERINE LAKE...OR 6 MILES WEST OF HALF
MOON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CATHERINE LAKE...
HALF MOON...
KELLUM...PUMPKIN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3467 7738 3470 7738 3471 7741 3471 7742
3468 7739 3475 7768 3490 7765 3495 7766
3492 7739 3491 7737 3492 7737 3491 7725
3488 7722 3465 7729
TIME...MOT...LOC 2033Z 283DEG 12KT 3484 7757
$$1 follow-up statement
867
WWUS52 KMHX 312049
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
449 PM EDT SUN JUL 31 2011
NCC133-312115-
/O.CON.KMHX.SV.W.0060.000000T0000Z-110731T2115Z/
ONSLOW NC-
449 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL ONSLOW COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CATHERINE LAKE...OR 9 MILES WEST OF HALF MOON...MOVING SOUTH AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW RIVER AIR STATION.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3488 7758 3486 7751 3485 7748 3481 7743
3477 7742 3474 7740 3471 7740 3471 7741
3471 7742 3469 7740 3468 7740 3475 7768
3485 7766
TIME...MOT...LOC 2048Z 341DEG 15KT 3476 7761
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:30 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 31, 4:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT SUN JUL 31 2011 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE SOUTH THROUGH EASTERN NORTH CAROLINA AND LINGER THROUGH SOUTHERN NORTH CAROLINA THROUGH MONDAY. HIGH PRESSURE WILL BUILD IN FOR LATE MONDAY THROUGH MID WEEK. ANOTHER COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY AND INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 300 PM SUNDAY...AREA OF THUNDERSHOWERS WAS DEVELOPING AND EXPANDING ACROSS NORTHERN AND CENTRAL POTIONS OF NC THROUGH MID AFTERNOON. THE FOCUS FOR THE ACTIVITY IS A SLOW MOVING WEAK SFC FRONT THAT IS EASING SOUTH THROUGH THE STATE. STRONG INSTABILITY WITH TD VALS WELL INTO THE 70S AND GOOD MOISTURE CONVERGENCE IS PROMOTING THE CONVECTION. HOWEVER...WITH VERY WEAK SHEAR/FLOW ALOFT WE DO NOT EXPECT WIDESPREAD SEVERE WEATHER THROUGH THIS AFTERNOON. STILL THERE WILL BE A THREAT FOR ISOLATED DOWNBURST WINDS WITH THE STRONGER STORMS...THOUGH HEAVY RAIN WILL BE THE BIGGEST THREAT. PWATS ABOVE 2 INCHES AND WEAK STEERING FLOW WILL ALLOW FOR SLOW MOVING STORMS TO PRODUCE COPIOUS AMOUNTS OF RAIN. WE HAVE ISSUED A FLOOD ADVISORY THROUGH THE REST OF THE AFTERNOON. STORMS WILL MOVE EAST AND SOUTH THROUGH THE EVENING AND TOWARDS THE COAST. SOME WEAKENING IS EXPECTED WITH THE LOSS OF HEATING... THOUGH THE BULK OF THE ACTIVITY SHOULD HOLD TOGETHER SO INC POPS TO LIKELY FOR COASTAL AREAS OVERNIGHT. FOG IS POSSIBLE LATE TONIGHT FOR AREAS THAT RECEIVED HEAVY RAIN...THOUGH STILL QUESTIONABLE WHETHER OR NOT SKIES WILL CLEAR ENOUGH FOR FORMATION SO LEFT OUT OF FCST ATTM. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... AS OF 300 PM SUNDAY...FRONTAL BOUNDARY WILL MAKE IT AS FAR SOUTH AS THE CRYSTAL COAST ON MONDAY AND LOSE CHARACTERISTICS AS IS IT BECOMES STATIONARY. THIS WILL BE THE FOCUS FOR MORE THUNDERSHOWERS... ESPECIALLY FOR THE SOUTHERN PORTIONS OF THE CWA. SKIES ARE EXPECTED TO BECOME PARTLY CLOUDY FOR NORTHERN AREAS BY AFTERNOON AS DRIER AIR SINKS SOUTH WITH BUILDING HIGH PRESSURE. COULD BE AN ISO THUNDERSHOWER FOR THE NORTH AS MORE SHORT WAVE ENERGY ALOFT SWINGS THROUGH. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... AS OF 340 PM SUNDAY...MODELS CONTINUE TO AGREE ON TROFFING ALONG E COAST DEVELOPING MON NIGHT AND CONTINUING INTO WED. LATEST MODEL DATA INDICATES DRYING WILL BE STRONG ENOUGH FOR NO POPS LATE MON NIGHT THROUGH WED. RIDGE REBUILDS THU-FRI WITH GRADUAL INCREASE IN TEMPS...AND RETURN OF INLAND TROF/OFFSHORE HIGH SFC PATTERN. STRONGER SHRT WV AND APPROACHING SFC FRONT SUPPORTS CHC POPS FOR FRI NIGHT THROUGH SUN. TROPICS WILL HAVE TO BE WATCHED WITH MED RANGE MODELS INDICATING SYSTEM PSBLY APPROACHING FROM SE NEXT WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... /SHORT TERM THROUGH MONDAY/... WIDESPREAD THUNDERSTORMS WILL AFFECT MUCH OF E NC THROUGH THE OVERNIGHT. TIMING AND PLACEMENT ON ANY PARTICULAR THUNDERSTORM IS TOUGH TO PIN POINT HOWEVER...SO LEFT IN VCTS IN TAFS. WILL HAVE TO MONITOR AND UPGRADE TO TEMPO AS SOME OF THE STORMS WILL PRODUCE IFR/LIFR VSBYS AND CIGS DUE TO VERY HEAVY RAINFALL. ISOLATED GUSTY DOWNBURST WINDS ARE ALSO POSSIBLE WITH THE STORMS. THE FRONT RESPONSIBLE FOR THE ACTIVITY WILL SHIFT SO THE SOUTHERN COAST OF NC MONDAY...WITH ONLY SCT/ISO THUNDERSHOWERS EXPECTED ON MONDAY. COULD BE PATCHY DENSE FOG DEVELOPING TONIGHT IF THERE IS SUBSTANTIAL CLEARING...AND ESPECIALLY AREAS THAT RECEIVED HEAVY RAINFALL. /LONG TERM MONDAY NIGHT THROUGH FRIDAY/... AS OF 340 PM SUNDAY...SCATTERED CONVECTION WITH SUB VFR CONDITIONS PSBL EARLY MON EVENING...THEN ISOLATED THREAT THU-FRI. VFR PREVAILING TUE-WED. && .MARINE... /SHORT TERM THROUGH MONDAY/... FAIRLY WEAK FLOW REGIME WILL CONTINUE THROUGH TONIGHT ACROSS THE WATERS. A COLD FRONT WILL BISECT THE WATERS...WITH WINDS SOUTHEAST ACROSS THE NORTHERN WATERS...WITH SOUTHWEST WINDS ACROSS THE SOUTHERN WATERS. WINDS WILL GENERALLY BE 5 TO 10 KTS THROUGH TONIGHT. THE FRONT WEAKENS ON MONDAY WITH SOUTH TO SOUTHEAST WINDS ACROSS ALL OF THE WATERS...REMAINING ON THE LIGHT SIDE. SHOWERS AND STORMS WILL AFFECT MUCH OF THE WATERS TONIGHT...SHIFTING SOUTH INTO THE SOUTHERN WATERS FOR MONDAY. /LONG TERM MONDAY NIGHT THROUGH FRIDAY/... AS OF 340 PM SUNDAY...WEAK FRONT STALLED OVER AREA MON NIGHT WILL PUSH OFFSHORE AND DISSIPATE TUE...WITH A BRIEF WIND SHIFT TO W-NW. FLOW QUICKLY RETURNS TO S-SW TUE NIGHT. SPEEDS INCREASE TO 15-20 KT WED NIGHT WITH TIGHTENING PRES GRAD. WEAK BACKDOOR FRONT WILL PRODUCE BRIEF WIND SHIFT NRN WATERS THU...OTRW S-SW WILL PERSIST THROUGH REST OF WEEK. SEAS MAINLY 2-3 FT THROUGH TUE NIGHT...THEN BUILDING TO 4-5 FT OUTER PORTIONS WED-THU WITH INCREASING SW FLOW AND THE POSSIBILITY OF SE SWELL FROM A POTENTIAL SYSTEM DEVELOPING IN THE TROPICS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...JBM AVIATION...JBM/TL MARINE...JBM/TL
Hazardous weather outlook, Jul 31, 3:52 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT SUN JUL 31 2011 NCZ029-044>047-079>081-090>095-098-103-104-012000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 352 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH MAIN THREATS OF LOCALLY HEAVY RAINFALL WITH FLOODING...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 2:50 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EDT SUN JUL 31 2011 NCZ044-079-091>093-311915- CRAVEN-GREENE-JONES-LENOIR-PITT- 250 PM EDT SUN JUL 31 2011 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JONES...CRAVEN...LENOIR... PITT AND GREENE COUNTIES THROUGH 315 PM EDT... AT 250 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORMONDSVILLE TO WOODINGTON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FARMVILLE TO 10 MILES SOUTH OF KINSTON...MOVING EAST AT 15MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROUNDTREE...AND... GRAINGERS...WYSE FORK...AND...AYDEN. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3553 7737 3512 7746 3507 7775 3553 7767 TIME...MOT...LOC 1850Z 251DEG 10KT 3551 7753 3514 7762 29
Special weather statement, Jul 31, 3:21 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN JUL 31 2011
NCZ029-044-079-080-090>093-098-312015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
321 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES...
BEAUFORT...CRAVEN...LENOIR...PITT...MARTIN AND GREENE COUNTIES
THROUGH 415 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HAMILTON TO
STOKES TO PLEASANT HILL TO 8 MILES WEST OF BEULAVILLE...OR ALONG A
LINE EXTENDING FROM 8 MILES WEST OF WINDSOR TO 10 MILES NORTH OF
GREENVILLE TO 12 MILES SOUTH OF KINSTON TO 11 MILES NORTHEAST OF
WALLACE...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRIFTON...WYSE
FORK...QUINERLY...JOHNSONS MILLS...TAYLORS CORNER...BELGRADE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3510 7773 3574 7744 3598 7720 3593 7719
3593 7709 3595 7704 3592 7702 3586 7703
3591 7694 3586 7689 3589 7681 3586 7683
3585 7690 3581 7688 3574 7695 3511 7726
3483 7757 3484 7802
TIME...MOT...LOC 1921Z 270DEG 10KT 3597 7706 3574 7731
3510 7761 3488 7789
26Local storm report, Jul 31, 4:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD ROBERSONVILLE 35.82N 77.25W
07/31/2011 MARTIN NC EMERGENCY MNGR
SEVERAL STREETS IN ROBERSONVILLE ARE FLOODED
&&
EVENT NUMBER MHX1100360
MELENDEZSpecial weather statement, Jul 31, 4:16 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT SUN JUL 31 2011
NCZ092-093-095-098-312115-
CARTERET-CRAVEN-JONES-ONSLOW-
416 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...JONES...CARTERET
AND CRAVEN COUNTIES THROUGH 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSCARORA TO CATHERINE
LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF NEW BERN TO 7
MILES WEST OF HALF MOON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUSCARORA...HALF
MOON...CLARK...BELLAIR...RHEMS...RIVER BEND.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3465 7735 3467 7737 3466 7738 3476 7768
3487 7766 3526 7729 3517 7702 3511 7693
3505 7695 3505 7698 3507 7700 3504 7698
3500 7697 3498 7694 3462 7728
TIME...MOT...LOC 2016Z 293DEG 11KT 3515 7725 3482 7757
26Special weather statement, Jul 31, 4:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT SUN JUL 31 2011
NCZ029-045-046-312115-
MARTIN-TYRRELL-WASHINGTON-
419 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WASHINGTON...MARTIN AND
TYRRELL COUNTIES THROUGH 515 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTOVER TO HINSON...OR
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PLYMOUTH TO 11 MILES
SOUTH OF PLYMOUTH...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MACKEYS...PLEASANT
GROVE...WENONA...SCUPPERNONG...PUNGO LAKE...CRESWELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3600 7606 3597 7601 3578 7610 3579 7611
3578 7610 3570 7614 3570 7617 3566 7618
3567 7628 3569 7627 3570 7648 3570 7685
3568 7691 3588 7680 3587 7675 3595 7669
3595 7655 3599 7640 3594 7636 3600 7617
TIME...MOT...LOC 2019Z 273DEG 23KT 3591 7666 3571 7678
26Special weather statement, Jul 31, 4:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT SUN JUL 31 2011
NCZ090-091-312130-
DUPLIN-LENOIR-
430 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 530 PM EDT...
AT 430 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF CALYPSO
TO ROSE HILL...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
GOLDSBORO TO 9 MILES NORTHWEST OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BEAUTANCUS...AND...
ROSE HILL...TEACHEY...KENANSVILLE...GREENEVERS...ALBERTSON...AND...
CHINQUAPIN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3490 7815 3509 7818 3518 7817 3518 7807
3520 7802 3517 7797 3517 7792 3515 7790
3518 7784 3537 7781 3537 7769 3534 7767
3504 7767 3501 7773 3496 7767 3472 7768
3471 7785 3478 7818 3483 7818
TIME...MOT...LOC 2030Z 283DEG 12KT 3535 7807 3484 7806
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:01 AM EDT | Special Weather Statement | MHX | Martin | 59 min |
| Jul 31, 5:09 AM EDT | Special Weather Statement | MHX | Martin | 66 min |
| Jul 31, 5:45 AM EDT | Special Weather Statement | MHX | Pitt | 60 min |
| Jul 31, 6:51 AM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 54 min |
| Jul 31, 7:28 AM EDT | Special Weather Statement | MHX | Washington | 62 min |
| Jul 31, 8:30 AM EDT | Special Weather Statement | MHX | Beaufort, Tyrrell, Washington | 60 min |
| Jul 31, 9:36 AM EDT | Special Weather Statement | MHX | Tyrrell | 54 min |
| Jul 31, 11:36 AM EDT | Special Weather Statement | MHX | Dare | 24 min |
| Jul 31, 12:06 PM EDT | Special Weather Statement | MHX | Dare | 54 min |
| Jul 31, 2:18 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 57 min |
| Jul 31, 2:50 PM EDT | Special Weather Statement | MHX | Lenoir | 25 min |
| Jul 31, 3:11 PM EDT | Areal Flood Advisory | MHX | Greene, Lenoir, Martin, Pitt | 94 min |
| Jul 31, 3:21 PM EDT | Special Weather Statement | MHX | Jones, Lenoir, Martin, Pitt | 54 min |
| Jul 31, 3:37 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 38 min |
| Jul 31, 3:43 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Jones, Lenoir, Martin, Pitt and 1 more | 92 min |
| Jul 31, 4:16 PM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow | 59 min |
| Jul 31, 4:19 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 56 min |
| Jul 31, 4:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 31, 4:30 PM EDT | Special Weather Statement | MHX | Duplin | 60 min |
| Jul 31, 5:15 PM EDT | Special Weather Statement | MHX | Onslow | 60 min |
| Jul 31, 5:17 PM EDT | Special Weather Statement | MHX | Craven | 58 min |
| Jul 31, 6:22 PM EDT | Special Weather Statement | MHX | Onslow | 53 min |
| Jul 31, 6:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jul 31, 7:47 PM EDT | Special Weather Statement | MHX | Carteret | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.